Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 479, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Sep 7, 2021, 6:41 PM CDT for Kay County, Noble County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2021, 6:41 PM CDT (23:41 UTC)
- Expired
- Sep 7, 2021, 7:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kay County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 96 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.7 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 837 J/kg
- Mixed-layer CIN
- -341 J/kg
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 268 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
057
WUUS54 KOUN 072341
SVROUN
OKC071-103-080030-
/O.NEW.KOUN.SV.W.0479.210907T2341Z-210908T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
641 PM CDT Tue Sep 7 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
South central Kay County in northern Oklahoma...
Northeastern Noble County in northern Oklahoma...
* Until 730 PM CDT.
* At 641 PM CDT, a severe thunderstorm was located 5 miles southeast
of Tonkawa, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Red Rock, Marland and Sooner Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3672 9720 3662 9705 3661 9704 3660 9704
3659 9706 3659 9699 3655 9693 3653 9696
3653 9699 3651 9701 3651 9703 3645 9703
3637 9718 3662 9739
TIME...MOT...LOC 2341Z 314DEG 13KT 3662 9725
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
302 follow-up statements
133
WWUS54 KOUN 080001
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
701 PM CDT Tue Sep 7 2021
OKC071-103-080030-
/O.CON.KOUN.SV.W.0479.000000T0000Z-210908T0030Z/
Kay OK-Noble OK-
701 PM CDT Tue Sep 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTH CENTRAL KAY AND NORTHEASTERN NOBLE COUNTIES...
At 700 PM CDT, a severe thunderstorm was located near Marland, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Red Rock, Marland and Sooner Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3662 9705 3661 9704 3660 9704 3659 9706
3659 9699 3655 9693 3653 9696 3653 9699
3651 9701 3651 9703 3645 9703 3637 9718
3657 9735 3667 9712
TIME...MOT...LOC 0000Z 317DEG 18KT 3653 9715
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
30068
WWUS54 KOUN 080023
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
723 PM CDT Tue Sep 7 2021
OKC071-103-080033-
/O.EXP.KOUN.SV.W.0479.000000T0000Z-210908T0030Z/
Kay OK-Noble OK-
723 PM CDT Tue Sep 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KAY AND
NORTHEASTERN NOBLE COUNTIES WILL EXPIRE AT 730 PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However
small hail and gusty winds are still possible with this thunderstorm.
LAT...LON 3662 9705 3661 9704 3660 9704 3659 9706
3659 9699 3655 9693 3653 9696 3653 9699
3651 9701 3651 9703 3645 9703 3637 9718
3657 9735 3667 9712
TIME...MOT...LOC 0023Z 314DEG 13KT 3648 9708
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 5:54 PM CDT, 47 minutes earlier.
Area forecast discussion, Sep 7, 5:54 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Norman OK 554 PM CDT Tue Sep 7 2021 ...New AVIATION... .SHORT TERM... (This evening through Wednesday) Issued at 206 PM CDT Tue Sep 7 2021 Evolving MCV evident over northwest Texas with exiting area of convection. This should have little or no impact on western north Texas going into the short term period. Cold front will be entering northwest portions of Oklahoma shortly, with steady but relatively slow progress southward through tonight. Deeper pre-frontal mixing as afternoon progresses will help erode most of the cap that is in place across western/central/northern Oklahoma, and with sufficient moisture return and convergence near mentioned front, we should see scattered storm development late this afternoon and early this evening from west-central Oklahoma east northeast into portions of north-central and central Oklahoma. With the deeply mixed environment yielding DCAPE values in excess of 1500 J/kg, damaging wind gusts will be the primary severe weather concern with the strongest storms through at least early evening. After sunset, ML CIN should quickly increase which will allow any remaining storms to become more elevated in nature and is expected to yield a decrease in coverage and intensity. However, with increasing mid-upper level flow and weak upper trough moving into northeast Oklahoma overnight, we could see some elevated storm activity continuing into southeast portions of Oklahoma tomorrow morning. If these storms can be maintained, they should stay sub severe overnight. Slightly cooler temperatures still look like a good bet for tomorrow with dominant northeast to easterly low level flow. Most areas should see highs at least 5 to 10 degrees cooler than those seen today, with parts of north-central Oklahoma possibly see highs 15 degrees cooler than those see this afternoon (mid 80s as opposed to 100). Although less hot, Wednesdays highs will remain slightly above average for a majority of the forecast area. && .LONG TERM... (Wednesday night through next Monday) Issued at 206 PM CDT Tue Sep 7 2021 Dry forecast last half of the week into the weekend. Models show the center of the upper high shifting into the southern Rockies region by late this week. The high then becomes E-W oriented over the southern U.S. over the weekend. Hot, above average, temperatures are expected this week into the weekend, with triple digit highs possible across portions of the fa Friday and Saturday. The humidity is not expected to be as high as the last few weeks with lower dewpoints over the area. So heat index values of 105+ are less likely this go around. Some models show a shortwave moving across the central U.S. early/middle next week which may bring a chance for rain to parts of the fa but right now it looks like most areas will remain dry into at least early next week. && .AVIATION... (00Z TAFS) Issued at 550 PM CDT Tue Sep 7 2021 A cold front located in northwest Oklahoma will continue to slide south this evening. There will be a chance for a few thunderstorms along and near this boundary tonight. They may impact sites across northern and central sections of Oklahoma. Have maintained a mention at OKC/OUN/SWO with a VCTS at PNC and CSM. Have also gone ahead and put a TEMPO at CSM this evening. Winds will shift to the north and northeast behind the front with a few gusts this evening around 20kts, mainly at WWR. Mainly mid/high clouds otherwise tonight with clear skies most locations tomorrow. && .UPPER AIR... Issued at 206 PM CDT Tue Sep 7 2021 An Upper Air flight is planned for 0Z Wednesday (9/8) this evening. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 67 88 64 92 / 30 0 0 0 Hobart OK 68 91 63 95 / 20 0 0 0 Wichita Falls TX 71 92 64 94 / 10 10 0 0 Gage OK 61 87 61 95 / 0 0 0 0 Ponca City OK 61 86 60 92 / 30 0 0 0 Durant OK 68 90 63 92 / 30 30 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...11 LONG TERM....25 AVIATION...30
Hazardous weather outlook, Sep 7, 11:21 AM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1121 AM CDT Tue Sep 7 2021 OKZ004>048-050>052-TXZ083>090-081630- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1121 AM CDT Tue Sep 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a marginal risk for severe thunderstorms late this afternoon and evening along a cold front which will move through northern Oklahoma. If severe storms do occur, damaging wind would be the primary hazard. Storms could continue into the overnight hours in parts of southern and southeastern Oklahoma, but should remain below severe criteria. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Fire Weather... Fire weather conditions will become elevated Saturday afternoon over western Oklahoma and adjacent parts of northern Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Sep 7, 6:16 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Norman OK
616 PM CDT Tue Sep 7 2021
OKZ005-006-011-072345-
Major OK-Alfalfa OK-Woods OK-
616 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of southeastern Woods,
southwestern Alfalfa and central Major Counties through 645 PM CDT...
At 616 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Cleo Springs, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fairview, Cleo Springs, Aline and Orienta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3644 9865 3653 9847 3634 9824 3619 9852
TIME...MOT...LOC 2316Z 327DEG 11KT 3643 9851
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
30Special weather statement, Sep 7, 6:17 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Norman OK
617 PM CDT Tue Sep 7 2021
OKZ010-015-072345-
Woodward OK-Dewey OK-
617 PM CDT Tue Sep 7 2021
...A strong thunderstorm will impact portions of northwestern Dewey
and south central Woodward Counties through 645 PM CDT...
At 617 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Vici, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vici, Sharon, Mutual and Cestos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3626 9941 3631 9925 3612 9903 3603 9935
TIME...MOT...LOC 2317Z 327DEG 11KT 3621 9930
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
30Special weather statement, Sep 7, 6:32 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Norman OK
632 PM CDT Tue Sep 7 2021
OKZ008-012-013-080000-
Garfield OK-Kay OK-Noble OK-
632 PM CDT Tue Sep 7 2021
...Strong thunderstorms will impact portions of southern Kay,
northern Noble and northeastern Garfield Counties through 700 PM
CDT...
At 632 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ponca City to 3 miles southeast of Tonkawa
to 4 miles northwest of Billings. Movement was southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ponca City, Billings, Marland, southwestern Kaw Lake and Ceres.
This includes Interstate 35 between mile markers 196 and 212.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3674 9691 3668 9693 3670 9704 3668 9706
3666 9706 3660 9704 3659 9706 3658 9700
3660 9691 3658 9690 3638 9745 3655 9765
3659 9752 3659 9746 3662 9746 3667 9730
3678 9704
TIME...MOT...LOC 2332Z 303DEG 16KT 3672 9707 3665 9725 3656 9752
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
30The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 6:16 PM CDT | Special Weather Statement | OUN | Major | 29 min |
| Sep 7, 6:17 PM CDT | Special Weather Statement | OUN | Dewey | 28 min |
| Sep 7, 6:18 PM CDT | Severe Thunderstorm Warning | OUN | Major, Woods | 42 min |
| Sep 7, 6:32 PM CDT | Special Weather Statement | OUN | Noble | 28 min |
| Sep 7, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.